MAUDE Adverse Event Report: VASCUTEK LTD GELSOFT PLUS; GELSOFT PLUS STRAIGHT

VASCUTEK LTD GELSOFT PLUS; GELSOFT PLUS STRAIGHT
Model Number GELSOFT PLUS STRAIGHT
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code Hematoma (1884)
Date of Event 05/27/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Summary of inspection/evaluation of the returned device.Evaluation of the device was performed using unaided visual inspection, aided visual inspection (utilising digital microscopy and sem analysis of the base material), porosity testing of the base material and a textiles analysis of the base material structure.The graft was received wet with no apparent blood staining present either inside or outside of the graft.As the graft had been used (implanted/explanted) and received wet (possibly washed), gelatin testing and graft whole graft porosity testing could not be completed.Unaided visual inspection of the graft identified no holes, tears or any damage to the material.Aided visual inspection of the graft also did not identify any holes, tears or damage to the material structure.Base material porosity testing confirmed that it met its expected performance specifications.Textiles analysis of the base material confirmed that the structure was consistent and undamaged.(b)(4).A review of the retained qc and manufacturing records for this batch (with attention to all in process, base material porosity testing, whole graft porosity testing) confirmed that the batch was manufactured to its design specification (b)(4).Information provided by the site was that the patient was anticoagulated normally, no unusual tension was applied to the device, although the graft was clamped, leakage was not reported from these sites; however; the site also advised that the graft was presoaked in saline for approx 30 seconds prior to use.The device was not pre-soaked in saline for approx.5 minutes prior to use which is a recommendation within the ifu (ifu states "the prosthesis must be immersed in a sterile saline solution for 5 minutes.Failure to rinse for 5 minutes could lead to the graft being more susceptible to leakage when implanted." as this recommendation was not followed this may have contributed to the leakage observed by the user.No device problem found - no structural defect was found with the graft during inspection and no issues were found during the review of the retained manufacturing records for the batch.Vascutek ltd.Considers this event as closed.Further action is not planned, however, the issue will be tracked and trended as part of the on-going complaints trending and reporting process, if an adverse trend develops action may be taken at that time.
 
Event or Problem Description
A gelsoft branded graft was implanted and leaked across its length when blood was released into it following implantation.The graft was explanted and replaced with another unit.

Brand Name
GELSOFT PLUS
Common Device Name
GELSOFT PLUS STRAIGHT
Manufacturer (Section D)
VASCUTEK LTD
newmains avenue
inchinnan business park
renfrewshire, PA4 9 RR
UK  PA4 9RR
MDR Report Key12057483
Report Number9612515-2021-00019
Device Sequence Number19834616
Product Code DSY
UDI-Device Identifier05037881115030
UDI-Public05037881115030
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K955230
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/24/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2023
Device Model NumberGELSOFT PLUS STRAIGHT
Device Catalogue Number636007P-G
Device Lot Number21540823
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/18/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/31/2021
Initial Report FDA Received Date06/24/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age73 YR